Decoupling for fractal subsets of the parabola

Alan Chang, Jaume de Dios Pont, Rachel Greenfeld, Asgar Jamneshan, Zane Kun Li, José Madrid

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We consider decoupling for a fractal subset of the parabola. We reduce studying l2Lp decoupling for a fractal subset on the parabola { (t, t2) : 0 ≤ t≤ 1 } to studying l2Lp/3 decoupling for the projection of this subset to the interval [0, 1]. This generalizes the decoupling theorem of Bourgain-Demeter in the case of the parabola. Due to the sparsity and fractal like structure, this allows us to improve upon Bourgain–Demeter’s decoupling theorem for the parabola. In the case when p/3 is an even integer we derive theoretical and computational tools to explicitly compute the associated decoupling constant for this projection to [0, 1]. Our ideas are inspired by the recent work on ellipsephic sets by Biggs (arXiv:1912.04351, 2019 and Acta Arith. 200(4):331–348, 2021) using nested efficient congruencing.

Original languageEnglish (US)
Pages (from-to)1851-1879
Number of pages29
JournalMathematische Zeitschrift
Issue number2
StatePublished - Jun 2022

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Decoupling for fractal subsets of the parabola'. Together they form a unique fingerprint.

Cite this